MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product and particle have been requested.The sterilization and lot history records were reviewed and found to be acceptable.Investigation is ongoing.
 
Event or Problem Description
It was reported by a user facility in the united kingdom that debris was found in the handpiece.The debris was seen in the eye after the phaco needle was inserted and sculpt was being used.It was flushed out with bss, a 1 ml syringe and cannula due to size of debris.The patient was given instruction to attend the emergency eye center if they had any issues over the weekend and return for a follow up.
 
Additional Manufacturer Narrative
Visual inspection of the returned product found no "orange" particles in the tubing or cassette.Inspection of the catheter/syringe found one orange particle stuck to the black piston on the end of the plunger rod.Inspection of the balanced salt solution (bss) bottle found that it contained approximately 450ml of solution.The grey, septum-membrane of the bss bottle was pierced, and no orange particles were found in or on the bss bottle.The orange particle was removed from the catheter syringe plunger rod piston and placed in a petri-dish along with the other two orange particles from the small plastic vial.The orange particles are soft and squishy, not hard to the touch.One particle is 1455 microns long by 608 microns wide, the second particle is 966 microns long by 705 microns wide, the third particle is 828 microns long by 531 microns wide.One of these particles was sent to the lab for analysis.The particle was analyzed using an energy-dispersive spectrometer (eds) equipped with a scanning electron microscope (sem).Eds analysis indicates the particle consists primarily of carbon, oxygen, and calcium with lesser concentrations of silicon, aluminum, chlorine, titanium, and magnesium.The small sample size prohibited further investigation of the particle.It was determined that the most likely source of these particles is from inadequate cleaning of the handpiece.Calcium from the balanced salt solution can build up inside the handpiece if it's not cleaned thoroughly between uses.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.No further investigation is required.
 
Additional Manufacturer Narrative
Correction to h6 component code: from 4723 to 4755 and conclusion code: from 22 to 19.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
6362263220
MDR Report Key20314985
Report Number0001920664-2024-00114
Device Sequence Number20736241
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public(01)00757770057542(17)270414(10)X6187
Combination Product (Y/N)Y
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5114
Device Lot NumberX6187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/29/2024
11/26/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date11/22/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS, BALANCED SALT SOLUTION LOT 2460044.
Patient SexUnknown